I hope you are still checking this site. my name is Carla and I was diagnosed w/hypothyriodism about 4 or 5 years ago. Before that, I went to the doctor what seemed to be once a week b/c I had so many things going on internally I wanted to take my own life at times. my mother and sisters all had thyroid disease and when the first few symptoms started (hair went from extremly curly to straight and very fine and dry,thick to darn near bald and came back grey, my skin looked and felt like sandpaper, my feet went from soft and nice to severely dry and cracked w/over growth on the cuticles of my toes and fingers, but worst of all 40lbs. weight gain in just 2 months!)
I went and got blood tests every 6 weeks. My doctor told me that I was just depressed and overreacting! I was having 3 periods a month (when i got a break) they were so heavy and severely painful, I looked 9 months pregnant. I would hurt all over and could barely get out of bed. Before, I was diagnosed the joints in my fingers would swell so bad that i had NO range of motion for hours. That still happens! I was very depressed, had panic attacks,severe hot flashes and at the same time would have chill bumps and freezing hands & feet.
I was constantly choking on my food no matter how small the bite, I was hoarse, irriatable, nerveous,couldnt sleep(deprived),got dark spots all over my face, perspired worse than rodeo horse, my heart raced constantly, my hands wouldn't stop shaking, forgot everything even when I would make myself To-Do Lists! Lost all intrest in sex, LOST MY BUSINESS AND FRIENDS!!! I went to a doctor out of my plan after 3 years and he diagnosed me w/ hypothyroidism and said he didnt know why I was expirencing the other syptoms and to go back to my primary dr. I didnt want to b/c he told me i was just a pill seeker...HA!!! I have all the symptoms of hypo and hyperthyroidism. Needless to say I dont see him anymore! I take Levothyroxin, but a few months after i started the medicine i got Endocarditis after having a rootcanal. I have a Miltal Valve Prolapse, Heart Murmor. I was in the hospital over 2 weeks after cheating death. The night I developed 105.2 fever and a secondary infection(pneumonia) my lungs were 95% filled, I was literrally(sp?) drowning and had horriable blisters all over my body and in my scalp. Just 2 hours before that I was laughing and playing w/my children when my heart skipped 3 beats, I had to take the biggest deep breath ever so I could breath, when I did that my heart started racing as if I taken speed or something(only know that from what others have described as speeding) al the sudden i got really tired and told my husband i needed to go to bed b/c i felt an uncommom sleepiness! 2 hours later my husband heard the bath water running, but he was too late i was already scalding myself. I just coulnt get warm. right after he pulled me out I couldnt breath. this all happened in a 2 hr. period. Ok, do you know any link between MVP,HM,ENDOCARDITIS AND THYROID DISEASE???? or why i have symtoms of both HYPO AND HYPERTHYROIDISM?
If anyone can shed a litle light on this, I would really appreciate a response.
Sorry it took so long to respond. I haven't been on much.
I hope you are doing OK. I feel so bad for you to have to go through all of this.
It is very possible to swing back and forth from hypo to hyper if you have Hashimotos. As the thyroid is being attacked, it tries to fight and spits out more hormones in the process, which can render you hyper for a short period. You said that you were diagnosed with hypothyroidism. Have you gotten tested for the auto-immune aspect of it (i.e., Hashimotos or Graves)? It is also possible to be hypo-thyroid in the later stages of Graves disease (which is my case for now, although I do have antibodies for both Hashi's and Graves).
The link I posted did mention a possible link between MVP and auto-immune thyroid diseases, but remember to be a critical thinker and don't fully believe everything you read either.
Your best bet would be to talk to your doctor and demand that he/she tests you and treats you agressively until YOU feel better. It's not easy to get to the correct levels with many people, as with me. I am not just on the normal 75 mcg of Synthroid. I take an extra half a pill once a week. It's an unusual dosage, but it's what works for me for now. Unfortunately, you sometimes have to be agressive with your doctors to get them to do so. If they don't seem helpful - find another. YOU are paying THEM......it's their job.
I hope this helps you some, and that you feel better very soon!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.